MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented with peripheral artery disease (pad).The 90% stenosed target lesion was located in moderately tortuous and severely calcified vessel.A 7.0mm x 20mm x 135cm sterling balloon catheter was advanced for dilatation.However, during the initial inflation at 14 atmospheres for 1 minute, the balloon was ruptured on the middle.The device was removed without any problem and the procedure was completed with another of same device.There were no patient complications nor injuries reported and the patient condition was good.
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented with peripheral artery disease (pad).The 90% stenosed target lesion was located in moderately tortuous and severely calcified vessel.A 7.0mm x 20mm x 135cm sterling balloon catheter was advanced for dilatation.However, during the initial inflation at 14 atmospheres for 1 minute, the balloon was ruptured on the middle.The device was removed without any problem and the procedure was completed with another of same device.There were no patient complications nor injuries reported and the patient condition was good.It was further reported that the target lesion was located in highly calcified external iliac artery.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13718829
Report Number2134265-2022-02708
Device Sequence Number14654334
Product Code DQY
UDI-Device Identifier08714729757412
UDI-Public08714729757412
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2024
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0028328859
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2022
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date03/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown